Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diabetic after 15 years of hiv poz
Nov 11, 2008

i'm 42 latin no family history of anyone with being diabetic in 1993 tested hiv poz been on zerit,kaletra,truvada,epivir just to name a few now i take reyataz,intelence and viread i am 190 lb 5'6 over weight but i have held stedy at this weight for over a year not gaining or losing now in november of 08 i did glucose tolerence test before 87 after 1 hour 211 after 2 hours 176 is it the meds or over weight 2 yrs ago i went on disability do to toxoplasmosis,neuropathy,and some other problems but my t-cell range 700 to 985 VL undetectible ?

Response from Dr. Henry

Persons with HIV seem to have a higher rate of diabetes in general. Your current regimen has not been identified as high risk for development of diabetes but data is still limited with Intelence containing combinations. In the US diabets is very common in the general aging Latino/Hispanic combination so can be tough to clearly link any one drug to a problem that is common anyway. KH



Previous
Buffalo Hump update
Next
Lacti acidoses or Diabetic Keto Acisosis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement